MAUDE Adverse Event Report: COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PMB8-5-18-80
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the paramount mini was returned for evaluation.The paramount mini was inspected and verified the stent was still loaded.Dried blood was noted in the manifold and around the stent/balloon segment of the catheter.It was noted at the proximal end of the stent, one of the radiopaque hoops was bent distally.The shape of the stent showed signs of compression/buckling.A 0.018" lab guidewire was front loaded and the od of the stent was measured (distal 0.0715", proximal 0.092").If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting use a paramount mini gps balloon-expandable stent to treat a 15mm plaque lesion with little calcification in the right proximal renal artery exhibiting 90-95% stenosis.The artery was 5 mm in diameter, and was extremely tortuous.The artery was reported to have a very significant angle of origin off the aorta.The procedure used a 6 fr non-medtronic sheath and a 0.018" non-medtronic guidewire.The vessel was pre-dilated using a non-medtronic 3x20 device at 8atms for 45 sec which was then increased to 12 atms and balloon ruptured but was removed intact.The physician then attempted to use a 5x18 paramount mini balloon-expandable stent which failed to cross the lesion.There was difficulty removing the paramount mini stent.The vessel was then pre-dilated for a second time with a mdt 4x40 plus at 8 atms for 60 seconds.The physician exchanged the wires to non-medtronic 0.014".The physician then attempted to use another paramount mini balloon-expandable 5x14 stent, which also failed to cross the lesion.The procedure was successfully completed using a 5x40 non-medtronic pta balloon inflated to 8 atms for 60 seconds.No patient injury was rep orted.

Brand Name
PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7077308
Report Number2183870-2017-00538
Device Sequence Number1144995
Product Code FGE
UDI-Device Identifier00821684006597
UDI-Public00821684006597
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue NumberPMB8-5-18-80
Device Lot NumberA367238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight71